MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125325-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Occlusion (1984)
Date of Event 08/05/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The xience alpine stents (3.00x23mm, 3.25x18mm) referenced are being filed under separate medwatch reports.The device was not returned for evaluation.The event was reviewed by an abbott vascular clinical specialist who concluded the death in this case is due to lack of anti-platelet anti-thrombotic medication and thrombosis occurred.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of death and occlusion are listed in the xience alpine everolimus eluting coronary stent system, instructions for use as known patient effects.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a st elevated myocardial infarction with confirmed multi vessel disease (proximal and mid left anterior descending (lad), circumflex and obtuse marginal coronary arteries).Following pre-dilatation with three unspecified balloons, dual anti-platelet medication was given.The activated clotting time (act) was noted to be out of normal range.A 3.00x23 mm xience alpine stent was deployed in the mid lad and a 3.25x23 mm xience alpine stent was deployed in the proximal lad.Haziness of unknown cause was noted at the ostium of the lad and circumflex.Following pre-dilatation of the circumflex with a 3.0x15 balloon, further dual antiplatelet therapy was given.A 3.25x18 mm xience alpine stent was deployed in the circumflex.Blood flow to the lad and circumflex was lost.Vasodilator medication was given.A 4.00x18 mm xience alpine stent was deployed in the left main; however, blood flow was not able to be re-established.The patient arrested.An aspiration catheter was unable to be advanced and cardiopulmonary resuscitation was attempted.The patient expired during the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7834621
Report Number2024168-2018-06783
Device Sequence Number13968621
Product Code NIQ
UDI-Device Identifier08717648199455
UDI-Public08717648199455
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Catalogue Number1125325-23
Device Lot Number8011041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: XIENCE ALPINE (3.00X23, 3.25X18, 4.00X18)
Outcome Attributed to Adverse Event Death;